Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it time to re-start meds?
Jun 11, 2007

Hi I was diagnosed in April 2002 and have been on meds since then,I was taken off med (Ziagen and 3TC, AZT was taken out of my combo because of bad side effects)in December 2006 due to liver problems, up until then I was undetectable with a CD count of 1080..my numbers to date are, CD 650, VL 33,800 with a percentage of 57. My I.D Doc wants me to start meds again now..Tenafovir, Emtriva and Alazanvir, I'm not sure if this is the right time to start again, my numbers are still pretty good, do you think it is wise to re-start or can I hold off for a while longer.

My numbers have been dropping slowly over the last 4 months..from 1080 to 650, any advise would be appreciated.

Thank you in advance.

Response from Dr. Wohl

I wonder what your CD4 cell count was right before you started meds. A high count would tip me toward waiting and a low count, the other way.

It would also be important to know if the CD4 percent has also declined. IF so, a restart of meds can be considered, however, at what point to re-start has much to do with your comfort level. Certainly, I would recommend a re-start before the CD4 falls below 500 or so - no data just my preference.

If the CD4 percent has not declined much, I might hold tight.

Tenofovir + Emtriva can be taken with atazanavir only if Norvir is also taken due to a drug interaction wherein tenofovir lowers the level of atazanavir in the blood. Norvir counteracts that interaction.

DW



Previous
HIV transition from father to baby
Next
drinking and atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement